J Korean Neurol Assoc.  2014 Aug;32(3):186-189.

Myotonic Potentials in the Myopathy Induced by HMG-CoA Reductase Inhibitor

Affiliations
  • 1Department of Neurology, Hallym University College of Medicine, Anyang, Korea. hima@hallym.ac.kr

Abstract

HMG-CoA reductase inhibitor is widely used for the treatment of dyslipidemia, and for the prevention of stroke and cardiovascular disease. However, it is necessary to consider the adverse effects associated with this drug. Myopathy is a well-known side effect of statin therapy, but myotonic potentials in cases with statin myopathy have thus far been reported only rarely. We report four cases of myopathy with myotonic potentials on electromyography after multidrug administration. All of the patients recovered shortly after statin withdrawal.

Keyword

Myotonic potential; HMG-CoA reductase inhibitor; Myopathy

MeSH Terms

Cardiovascular Diseases
Dyslipidemias
Electromyography
Humans
Hydroxymethylglutaryl-CoA Reductase Inhibitors
Muscular Diseases*
Oxidoreductases*
Stroke
Oxidoreductases
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr